loading... close

I've completed 3 of 6 TC treatments. Approx. 6 days after each I develop a red/itchy neck, upper chest and hands. Using benadryl to control it. My Oncol. feels it is not a reaction to chemo but I am not convinced. Anyone else experience this?

Carol Cunningham Profile
Asked by

anonymous

Learning About Breast Cancer over 7 years
 
  • Isabel Souchet Profile
    anonymous
    Survivor since 2010
    I also had to get benadryl in my IV, my very first treatment I had rash on my neck n back. I had rashes on my stomach for a few days after treatment and took benadryl at home.
    over 7 years Comment Flag
  • Evelyn Heilbrunn Profile
    anonymous
    Survivor since 2012
    Carol, I had the very same reaction -- it was to the Taxotere. After each of the first few treatments I broke out in a red rash all over my torso, including my face and hands. I took Benadryl at home and they also recommended Allegra, as with Vicki. I also got Benadryl IV before chemo, as well as steroids. My onc DID think it was a slight allergy. A word of caution: my allergic symptoms progressed with each treatment, and additional symptoms developed. I was able to finish about 3/4 of my final treatment. I'll share that information with you if you like but please know (and I'm sure you do) that everyone's different.
    over 7 years Comment Flag
  • vicki e Profile
    anonymous
    Stage 2B Patient
    Carol I am currently having the same issues from my chemo . The first time it happened I had a rash that covered half my dace and my neck and looked like a bad burn. Now they give me Benadryl with my chemo and then I take Allegra during the day and benedryl at night for the next four days. Weird sensation, huh?
    over 7 years Comment Flag
  • Carol Cunningham Profile
    anonymous
    Learning About Breast Cancer
    Thanks for sharing. I will pass this info to my doctor. Evelyn, I am distressed that your allergic systems progressed so that you couldn't finish treatment. What happened?
    over 7 years Comment Flag
  • cindy stephenson Profile
    anonymous
    Learning About Breast Cancer
    I had it with my first treatment also . They added decadron to mine. I already take claritin and Zyrtec 5 th treatment I had a slight rash - hadn't had any problem after the decadron - 6th and final treAtment tomorrow!
    over 7 years Flag
    • Carol Cunningham Profile
      anonymous
      Learning About Breast Cancer

      Congratulations!

      over 7 years Flag
    • Rita Jo Hayes Profile
      anonymous
      Survivor since 2009

      Congrats for u!

      over 7 years Flag
    • Thumb avatar default
      anonymous
      Learning About Breast Cancer

      Cindy, same here my hands started feeling really hot then the rest of my body nurse stopped the taxol gave me more decadron and Zyrtec after that I was fine. Congrats !!!

      over 7 years Flag

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 1

An Early Detection Plan (EDP) significantly increases the chances of surviving breast cancer.

spread the word